Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 43, NWS Miami, FL

May 10, 2013Glades County, Hendry County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 10, 2013, 5:27 PM EDT for Glades County, Hendry County, Palm Beach County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2013, 5:27 PM EDT (21:27 UTC)
Expired
May 10, 2013, 6:15 PM EDT
In force
48 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:30 PM EDTTSTM WND GST 50Clewiston, FLAT AIRGLADES AIRPORT PUBLIC REPORTED ESTIMATED 50 MPH WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WUUS52 KMFL 102127
SVRMFL
FLC043-051-099-102215-
/O.NEW.KMFL.SV.W.0043.130510T2127Z-130510T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
  SOUTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.
  NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA.

* UNTIL 615 PM EDT

* AT 522 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLEWISTON...AND MOVING NORTHEAST TO EAST AT 15 MPH.

* THE STORM WILL AFFECT...
  CLEWISTON...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2680 8095 2677 8094 2676 8090 2674 8085
      2671 8081 2670 8079 2663 8079 2663 8103
      2678 8107 2683 8101
TIME...MOT...LOC 2127Z 250DEG 13KT 2673 8095

$$

BAXTER
2 follow-up statements
257 
WWUS52 KMFL 102142
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
542 PM EDT FRI MAY 10 2013

FLC043-051-099-102215-
/O.CON.KMFL.SV.W.0043.000000T0000Z-130510T2215Z/
HENDRY FL-GLADES FL-PALM BEACH FL-
542 PM EDT FRI MAY 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EXTREME WEST CENTRAL PALM BEACH...SOUTHEASTERN GLADES AND
NORTHEASTERN HENDRY COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CLEWISTON...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEWISTON...
LAKE HARBOR...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2667 8086 2667 8094 2677 8103 2681 8101
      2680 8095 2677 8094 2676 8090 2674 8085
      2671 8081
TIME...MOT...LOC 2142Z 244DEG 12KT 2675 8091

$$

BAXTER
918 
WWUS52 KMFL 102153
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
553 PM EDT FRI MAY 10 2013

FLC043-051-099-102203-
/O.CAN.KMFL.SV.W.0043.000000T0000Z-130510T2215Z/
HENDRY FL-GLADES FL-PALM BEACH FL-
553 PM EDT FRI MAY 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL PALM
BEACH...SOUTHEASTERN GLADES AND NORTHEASTERN HENDRY COUNTIES IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2667 8086 2667 8094 2677 8103 2681 8101
      2680 8095 2677 8094 2676 8090 2674 8085
      2671 8081
TIME...MOT...LOC 2153Z 244DEG 12KT 2677 8087

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:58 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 10, 1:58 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
158 PM EDT FRI MAY 10 2013

.AVIATION...
VFR CONDITIONS TO PREVAIL AT ALL SITES THROUGH THE NEXT 24 HOURS.
STILL BELIEVE A FEW SHRAS/TSRAS WILL BE POSSIBLE ACROSS MAINLY THE
INTERIOR AND SHOULD NOT AFFECT ANY TAF SITE. LATEST SHORT TERM
GUIDANCE CONTINUES TO SUGGEST THIS AND ALSO PUSHING SOME OF THE
ACTIVITY EASTWARD...POSSIBLY INTERACTING WITH A WEAK SEA
BREEZE...TOWARD KPBI BY 00Z. KEPT ANY PRECIP MENTION OUT OF KPBI
TAF FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 1007 AM EDT FRI MAY 10 2013/

UPDATE...
LOOKING TO BE A VERY TRICKY FORECAST THIS MORNING. A WEAK MID
LEVEL TROUGH MOVED ACROSS SOUTH FLORIDA DURING THE LATE AFTERNOON
YESTERDAY AND LAST NIGHT SPARKING CONVECTION PARTICULARLY OFFSHORE
THIS MORNING WHICH THEN BUILT BACK ONSHORE. THAT CONVECTION HAS
NOW WANED AS THE TROUGH CONTINUES TO MOVE EAST. THE INTERESTING
PHENOMENA THIS MORNING IS THE 12Z MFL SOUNDING WHICH SHOWS
SIGNIFICANT WARMING AT 500 MB WITH A DISTINCT INVERSION WHICH IS
NEARLY 5K FEET DEEP. THERE HAS ALSO BEEN SOME DRYING ALOFT WITH
PWAT NOW DOWN TO ABOUT 1.25 INCHES WHICH IS SLIGHTLY BELOW THE
AVERAGE FOR EARLY MAY. SO THE QUESTION IS HOW MUCH OF A FACTOR
WILL THESE TWO CONDITIONS HAVE ON CONVECTION DEVELOPING. THE LOW
LEVELS REMAIN SOMEWHAT UNSTABLE BUT THE OVERALL SOUNDING WOULD
MAKE ME BELIEVE THAT CONVECTION WILL STRUGGLE TO BUILD PAST THE
SHOWER STAGE. HOWEVER, MODEL FORECAST SOUNDINGS SHOW MID LEVEL
MOISTURE RETURN ALTHOUGH IT APPEARS THAT THEY MAY BE SUFFERING
FROM CONVECTIVE FEEDBACK. THE MORNING PROFILE ALSO INDICATES VERY
SLOW STORM MOTION TODAY AT UNDER 5 KNOTS WITH A DRIFT BACK TOWARDS
THE EAST COAST LATE IN THE DAY. THE EARLY MORNING HRRR RUNS
INITIALIZED NEARLY PERFECTLY AND SHOW INTERIOR CONVECTION
DEVELOPING OVER THE INTERIOR BETWEEN 17-18Z AND MOVING LITTLE. IT
WILL BE INTERESTING TO SEE WHAT THE LATER RUNS ILLUSTRATE AFTER IT
INGESTS THE 12Z SOUNDINGS. AT ANY RATE, FEEL THE NEED TO SCALE
BACK TO SLIGHT CHANCE THUNDER OVER THE INTERIOR AND CAN MAKE LATER
ASSESSMENTS AS THINGS MATERIALIZE.

KOB

PREV DISCUSSION... /ISSUED 334 AM EDT FRI MAY 10 2013/

DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUED OVER THE ATLANTIC WATERS JUST
EAST OF THE MIAMI-DADE/BROWARD COUNTY BORDER. A FEW SHOWERS AND
THUNDERSTORMS HAVE ALSO DEVELOPED OVER THE METRO AREAS. THESE
SHOWERS AND STORMS ARE EXPECTED TO DIMINISH LATER THIS MORNING AS
A SHORTWAVE EXITS THE REGION.

UPPER RIDGING OVER THE CENTRAL GULF STRETCHING INTO THE LOWER
GREAT LAKES WILL SHIFT EAST TODAY AS A SHORTWAVE TROUGH MOVES FROM
THE CENTRAL PLAINS INTO THE OHIO VALLEY. UPPER HEIGHTS WILL
INCREASE OVER SOUTH FLORIDA...WITH MUCH WARMER AND SOMEWHAT DRIER
AIR ALOFT THAN ON THURSDAY. HOWEVER...LOW LEVEL MOISTURE WILL
REMAIN IN PLACE WITH DEWPOINTS IN THE MID 60S TO AROUND 70...SO
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG
THE SEA BREEZE BOUNDARIES ACROSS THE INTERIOR THIS AFTERNOON INTO
THE EARLY EVENING. A LIMITING FACTOR EACH DAY THROUGH THE WEEKEND
WILL BE THE SUBTROPICAL RIDGE OVER THE REGION...WITH WARM AND DRY
AIR FROM 850MB TO 600MB. EASTERLY LOW LEVEL FLOW AND LIGHT WINDS
ALOFT WILL ALLOW FOR SLOW STORM MOTION AND FOR STORMS TO STAY
ACROSS THE INTERIOR AND TOWARDS THE GULF COAST. TEMPERATURES WILL
BE WARM...WITH HIGHS IN THE MID 80S TO LOWER 90S. THE EASTERLY LOW
LEVEL FLOW WILL KEEP OVERNIGHT TEMPS WARM IN THE MID 60S TO THE
MID 70S. A FEW SHOWERS MAY DEVELOP OVERNIGHT ACROSS THE ATLANTIC
WATERS...AND MOVE TOWARDS THE EAST COAST.

ANOTHER UPPER LOW WILL MOVE SOUTHEAST ACROSS THE UPPER GREAT LAKES
ON SATURDAY...WITH THE TROUGH DIGGING INTO THE SOUTHEAST. THIS WILL
ALLOW LOW PRESSURE OVER THE NORTHEAST TO DEEPEN...AND A COLD FRONT
EXTENDING FROM THE LOW WILL PUSH INTO THE SOUTHEAST. DEEPER MOISTURE
WILL BEGIN TO POOL SOUTH OF THIS BOUNDARY OVER SOUTHERN GEORGIA AND
NORTHERN FLORIDA. THE UPPER RIDGE WILL FLATTEN AND PUSH SOUTH...AND
THIS SHOULD ALLOW FOR A LITTLE MORE ACTIVITY ALONG THE SEA BREEZE
BOUNDARIES ACROSS THE INTERIOR. SLOW STORM MOTION IS EXPECTED ONCE
AGAIN.

THE FRONTAL BOUNDARY WILL MOVE INTO NORTH AND CENTRAL FLORIDA ON
SUNDAY...AND SURFACE WINDS WILL SHIFT MORE TO THE SOUTH...WITH
SOUTHWEST TO WESTERLY FLOW ABOVE THE SURFACE. THE DRY AIR WILL
REMAIN IN THE LOW/MID LEVELS...SO POP GUIDANCE REMAINS LOW. THE
SURFACE BOUNDARY WILL MOVE INTO SOUTH FLORIDA OVERNIGHT SUNDAY INTO
MONDAY MORNING...WITH THE MOISTURE BOUNDARY LAGGING BEHIND INTO
CENTRAL FLORIDA. THE SURFACE FRONT WILL MOVE THROUGH THE REGION BY
EARLY AFTERNOON...WITH THE MOISTURE SCOURING OUT FROM NORTH TO SOUTH
BEGINNING MID/LATE AFTERNOON. SO RAIN CHANCES SHOULD BE CONFINED TO
THE SOUTHEASTERN HALF OF THE REGION...IF THE MOISTURE HANGS AROUND
AS THE MODELS INDICATE.

HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST ON TUESDAY...WITH DRIER
AIR AND NORTHEASTERLY FLOW. HIGH PRESSURE WILL THEN REMAIN IN
CONTROL OF THE WEATHER THROUGH THE END OF THE FORECAST PERIOD...WITH
DRY CONDITIONS AND NEAR NORMAL TEMPERATURES. WITH MODERATE
NORTHEASTERLY FLOW TUESDAY AND WEDNESDAY...THERE WILL A HIGHER
THREAT FOR RIP CURRENTS ALONG THE ATLANTIC BEACHES.

MARINE...
LIGHT WINDS WITH SEAS BELOW 4 FT WILL CONTINUE THROUGH
THE WEEKEND. A COLD FRONT WILL MOVE THROUGH THE REGION MONDAY
NIGHT INTO TUESDAY. WINDS WILL INCREASE OUT OF THE
NORTHEAST...WITH DETERIORATING MARINE CONDITIONS.

FIRE WEATHER...
MIN RH'S OVER THE WESTERN INTERIOR WILL BE IN THE
40 OVER THE NEXT COUPLE OF DAYS. THERE'S SOME RH'S NOW IN THE
UPPER 30S OVER THE WESTERN INTERIOR. A FEW TSTORMS WILL BE
POSSIBLE EACH OF THE NEXT FEW DAYS OVER THE INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  86  74  87 / 10 20 20 20
FORT LAUDERDALE  76  86  76  86 / 10 10 10 20
MIAMI            76  88  75  88 / 10 10 10 20
NAPLES           71  86  71  87 / 10 10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...10/CD
Hazardous weather outlook, May 10, 10:23 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1023 AM EDT FRI MAY 10 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110530-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1023 AM EDT FRI MAY 10 2013

...SLIGHT CHANCE OF THUNDERSTORMS INTERIOR THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR
MAINLY THE INTERIOR PORTIONS OF SOUTH FLORIDA TODAY. ANY STORMS
THAT DEVELOP MAY HAVE GUSTY WINDS, SMALL HAIL, AND HEAVY RAINFALL.

WIND: THUNDERSTORMS MAY PRODUCE GUSTS OF UP TO 50 MPH TODAY.

HAIL: THUNDERSTORMS MAY PRODUCE SMALL HAIL TODAY.

FLOODING: SLOW MOVING THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CAUSE
URBAN AREAS WITH POOR DRAINAGE, AS WELL AS LOW LYING AREAS TO
FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON THROUGH
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 10, 3:47 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT FRI MAY 10 2013

FLZ066-070-071-102015-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL
347 PM EDT FRI MAY 10 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...SOUTHEASTERN HENDRY COUNTY...EASTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 415 PM EDT

* AT 343 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MILE MARKER 60 ON
  ALLIGATOR ALLEY...AND MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  MILE MARKER 60 ON ALLIGATOR ALLEY...
  COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2633 8111 2632 8081 2601 8080 2601 8107
TIME...MOT...LOC 1947Z 219DEG 13KT 2614 8100
Special weather statement, May 10, 4:45 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
445 PM EDT FRI MAY 10 2013

FLZ070-071-073-075-102145-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL MAINLAND MONROE FL
445 PM EDT FRI MAY 10 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
BROWARD COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN
COLLIER COUNTY...NORTHEASTERN MAINLAND MONROE COUNTY...FOR FREQUENT
TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 545 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  SOUTH OF MICCOSUKEE SERVICE PLAZA TO LOOP ROAD EE CENTER...AND
  MOVING EAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  DADE-COLLIER TRAINING AIRPORT...
  FORTYMILE BEND...
  SHARK VALLEY OBS TOWER...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2613 8049 2564 8062 2564 8105 2614 8087
TIME...MOT...LOC 2045Z 270DEG 10KT 2607 8080 2573 8093

BAXTER
Special weather statement, May 10, 4:58 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
458 PM EDT FRI MAY 10 2013

FLZ063-066-067-102200-
GLADES FL HENDRY FL INLAND PALM BEACH COUNTY FL
458 PM EDT FRI MAY 10 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...EASTERN GLADES COUNTY...NORTHEASTERN HENDRY COUNTY...FOR
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...

* UNTIL 600 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  NORTHWEST OF LAKEPORT TO 9 MILES EAST OF DEVILS GARDEN...AND MOVING
  EAST AT 20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MOORE HAVEN...
  HARLEM...
  BRIGHTON SEMINOLE INDIAN...
  LAKE HARBOR...
  CLEWISTON...
  INDIAN PRAIRIE CANAL MOUTH...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2717 8088 2713 8087 2708 8094 2704 8092
      2698 8107 2689 8111 2682 8105 2671 8081
      2669 8074 2678 8073 2675 8071 2676 8069
      2681 8069 2656 8059 2654 8105 2703 8132
      2704 8127 2709 8127 2718 8113
TIME...MOT...LOC 2058Z 268DEG 17KT 2708 8119 2660 8098

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:17 PM EDTSpecial Weather StatementMFLMonroe28 min
May 10, 4:09 AM EDTSpecial Marine WarningMFL36 min
May 10, 4:58 AM EDTSpecial Weather StatementMFLMiami-Dade32 min
May 10, 5:01 AM EDTAreal Flood AdvisoryMFLMiami-Dade119 min
May 10, 3:47 PM EDTSpecial Weather StatementMFLCollier28 min
May 10, 4:06 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Palm Beach39 min
May 10, 4:29 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach46 min
May 10, 4:45 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
May 10, 4:51 PM EDTSpecial Marine WarningMFL84 min
May 10, 4:58 PM EDTSpecial Weather StatementMFLGlades62 min
May 10, 5:36 PM EDTSpecial Weather StatementMFLMonroe39 min
May 10, 5:45 PM EDTSpecial Weather StatementMFLPalm Beach30 min
May 10, 5:54 PM EDTSpecial Weather StatementMFLPalm Beach51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.